MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE

RESPIRONICS, INC. BIPAP A40 PRO; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Model Number CAX3100S12
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bipap a40 pro (cax3100s12) is substantially similar to the bipap a40 and will be reported in the united states under bipap a40, 510k number: k121623.
 
Event or Problem Description
The manufacturer received information alleging a ventilator will not power on.There was no harm or injury reported.The device has not been returned to the manufacturer.At this time, we are unable to confirm the alleged malfunction.A follow-up report will be submitted when the manufacturer's investigation is complete.Prior to identifying the issue described in fsn 2023-cc-src-039, complaints associated with the issue did not meet requirements for vigilance reporting as a reportable incident.As part of the hhe process, a retrospective review of complaints associated with the issue described in fsn 2023-cc-src-039 was necessary to reassess reportability.Upon this further assessment, these complaints are being reported.
 
Additional Manufacturer Narrative
The manufacturer previously reported receiving information alleging a ventilator will not power on.There was no harm or injury reported.Prior to identifying the issue described in fsn 2023-cc-src-039, complaints associated with the issue did not meet requirements for vigilance reporting as a reportable incident.As part of the hhe process, a retrospective review of complaints associated with the issue described in fsn 2023-cc-src-039 was necessary to reassess reportability.Upon this further assessment, these complaints are being reported.The device was evaluated by the manufacturer's product investigation laboratory (pil) and the customer's complaint was confirmed.Through troubleshooting, d9 on the board was found to be shorted.Due to this unit replacement in the field, this unit has been scrapped.

Brand Name
BIPAP A40 PRO
Common Device Name
VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key20807107
Report Number2518422-2024-072179
Device Sequence Number9940899
Product Code MNT
UDI-Device Identifier00606959059405
UDI-Public(01)00606959059405
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCAX3100S12
Device Catalogue NumberCAX3100S12
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/30/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date11/28/2024
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1813-2024
Patient Sequence Number1
Patient SexUnknown